Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 15, NWS Louisville, KY

April 2, 2015Edmonson County, Grayson County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Apr 2, 2015, 7:27 PM CDT for Edmonson County, Grayson County, Kentucky. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2015, 7:27 PM CDT (00:27 UTC)
Expired
Apr 2, 2015, 7:50 PM CDT
In force
23 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Edmonson County, KY, Grayson County, KY

The radar

The Louisville radar (KLVX), 77 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 7:40 PM CDTHAIL 0.88Shrewsbury, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2015-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 262 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2015-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 237 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
262 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1208 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
237 m²/s²
0-3 km storm-relative helicity
379 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

594 
WUUS53 KLMK 030027
SVRLMK
KYC061-085-030050-
/O.NEW.KLMK.SV.W.0015.150403T0027Z-150403T0050Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
727 PM CDT THU APR 2 2015

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 750 PM CDT

* AT 725 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES
  SOUTHWEST OF LEITCHFIELD...AND MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  WINDYVILLE...SUNFISH...SHREWSBURY...SOUTH...SADLER...PROSPERITY...
  BEE SPRING...BROADWAY...MOUTARDIER...HILLVIEW...ANNETA...
  MEREDITH...CONOLOWAY...HUFFMAN...CUB RUN...PEONIA...PONDEROSA...
  GRAYSON SPRINGS...JOHNSON CROSSROADS AND LINWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3748 8621 3732 8614 3726 8643 3733 8648
      3735 8648 3737 8650 3741 8653
TIME...MOT...LOC 0027Z 257DEG 37KT 3734 8643

HAIL...1.00IN
WIND...60MPH

$$

JSD
2 follow-up statements
179 
WWUS53 KLMK 030041
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
841 PM EDT THU APR 2 2015

KYC061-085-030050-
/O.CON.KLMK.SV.W.0015.000000T0000Z-150403T0050Z/
EDMONSON KY-GRAYSON KY-
741 PM CDT THU APR 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
GRAYSON AND NORTH CENTRAL EDMONSON COUNTIES UNTIL 750 PM CDT...

AT 738 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
LEITCHFIELD...AND MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MEREDITH...CONOLOWAY...HUFFMAN...CUB RUN...PEONIA...PONDEROSA...
JOHNSON CROSSROADS...LINWOOD AND IBERIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3740 8634 3744 8619 3735 8615 3732 8615
      3727 8639
TIME...MOT...LOC 0041Z 257DEG 37KT 3737 8625

HAIL...1.00IN
WIND...60MPH

$$

JSD
884 
WWUS53 KLMK 030050
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
850 PM EDT THU APR 2 2015

KYC061-085-030100-
/O.EXP.KLMK.SV.W.0015.000000T0000Z-150403T0050Z/
EDMONSON KY-GRAYSON KY-
750 PM CDT THU APR 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GRAYSON AND
NORTH CENTRAL EDMONSON COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

LAT...LON 3740 8634 3744 8619 3735 8615 3732 8615
      3727 8639
TIME...MOT...LOC 0050Z 257DEG 37KT 3739 8614

$$

JSD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 6:18 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Apr 2, 6:18 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
718 PM EDT Thu Apr 2 2015

...Updated Aviation Discussion...

...Forecast Update...
Issued at 655 PM EDT Thu Apr 2 2015

After a relative break in convection this evening, it is already
redeveloping over southern IL/central IN and will likely come back
into our area by late evening probably closer to 8-10pm EDT
according to the latest model guidance.  Overall storm intensity
along the current convective line has decreased over the last hour
or so.  However, mesoanalysis still shows a good ribbon of DCAPE and
favorable shear values just ahead of the line so strong to severe
storms continue to be possible.  Will clear the watch as storms exit
the current watch area.  Additional thunderstorm watches are
possible tonight.

Along with the severe storm threat, minor flooding continues to be
an issue with this line especially in urban, low-lying, and
typically flood prone areas.  Flash flood threat will continue to
increase tonight.

.SHORT TERM (Now through Friday Night)...
Issued at 345 PM EDT Thu Apr 2 2015

...Severe Storms Likely this Evening and Flash Flooding Possible
Tonight Through Friday...

Severe Thunderstorm Watch #16 has been issued for all of central KY
and portions of south central Indiana near the Ohio River.  A broken
line of storms with small cells ahead of it has formed and will
continue to move east through our area through this evening.  With
CAPE values of 1500 J/KG, DCAPE up 800 to 1000, and Effective Bulk
Shear values in the 35-45 kt range, expect storms to continue to
reach severe levels.  Wind damage and golf ball size hail have been
reported out of storms over southern Indiana.  Damaging winds and
large hail will remain the main threats through this evening.  With
effective SRH of 200-300 m2/s2, an isolated tornado can't be ruled
out this evening as well although LCLs seem a little high over some
areas.

A flash flood threat still exists for tonight as flow aloft aligns
parallel to the approaching frontal boundary.  Favorable h850
moisture transport and unseasonable high precipitable water values
continue to support a very moist atmosphere capable of producing
very heavy rainfall in storms.  High-res models continue to indicate
an axis of training convection will develop near and parallel to the
Ohio River potentially producing 2-4 inches of rainfall on either
side of the river tonight which will likely cause flash flooding
problems.   Areas over south central KY have been well saturated
from storms this morning so their FFG is lower.  6 hr FFG was
running between 1.75-3 inches which definitely looks achievable
where repeated t-storms occur overnight.

For Friday, we'll continue with rounds of storms ahead of a cold
front with the front finally moving through Fri evening.  Strong to
severe storms will again be possible with the best time for severe
storms being between 1-9pm Friday.  Better dynamics will exist for
tomorrow as the main low pressure moves through the region and enter
a favorable region of the upper level jet.  Wind fields will be
supportive of supercellular convection.  While any morning
convection/clouds may limit instability, breaks in the clouds could
occur like today allowing instability to build quickly in the late
morning/early afternoon hours.  Think the main severe threats will
be hail and wind again for tomorrow, but again can't rule out an
isolated tornado especially if we get some supercells.  Any
convection tomorrow will continue to aggravate or cause more flash
flooding problems.  Overall rainfall totals today through Fri
evening look to total between 2-5 inches with locally higher amounts.

The area will finally go dry Fri night with skies clearing late.
Winds will remain gusty outside of any storms through Friday night.
Temps will be mild ranging from the upper 50s to lower 70s
tonight/Fri, and then 30s Fri night.

.LONG TERM (Saturday through Thursday)...
Issued at 310 PM EDT Thu Apr 2 2015

Beginning of this period looks nice, with high pressure moving from
southern MO over to NC by Sunday morning. Return flow on the back
side of this high will bring back rain chances, starting Sunday
night. We should see a break after these warm-air advection type
showers before the next organized storm system moves over the
Central Plains Tuesday. This system will bring a front into the
Midwest Tuesday and Tuesday night. Models diverge some on details of
where this front goes and how fast, so in general have kept
high-chance to low-end likely pops to Thursday. With the rain threat
we have now, another extended period of heavy rains could exacerbate
the flood threat, so will have to monitor trends here.

Temperatures should start off a little below normal, but the rest of
the period looks like it will be above.

&&

.AVIATION (18Z TAF Update)...
Issued at 715 PM EDT Thu Apr 2 2015

First line of convection now has worked through SDF/LEX/BWG with a
short break anticipated through mid-evening. Redevelopment upstream
is taking place across IL/IN and western KY, which will work back
into central KY after 02-03z. Hi-res models are handling current
activity fairly well and show that another round of showers and
strong thunderstorms to move over the TAF sites late evening through
the overnight. This would be a 3-6 hour period of convection.

Tried to reflect breaks in the activity in the TAFs, with the most
likely period tomorrow morning through early afternoon. As a surface
low and cold front approaches tomorrow afternoon, we're expecting
another strong to severe round of storms to impact central Kentucky.
The main time frame will be early afternoon to early evening Friday.

SSW winds will remain gusty (20-25 kt gusts) through much of the TAF
period inside/outside of any t-storms.  Much higher gusts are
possible in storms.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH through Friday evening FOR KYZ023>043-045>049-
     053>057-061>067-070>078-081-082.

IN...FLASH FLOOD WATCH through Friday evening FOR INZ076>079-083-084-
     089>092.

&&

Update.........AMS
Short Term.....AMS
Long Term......RJS
Aviation.......ZT
Hazardous weather outlook, Apr 2, 6:00 PM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
700 PM EDT THU APR 2 2015

INZ076>079-083-084-089>092-KYZ023>035-038-045-053-061-070-032300-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SPENCER KY-
NELSON KY-LARUE KY-BUTLER KY-LOGAN KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...TAYLORSVILLE...
BARDSTOWN...HODGENVILLE...MORGANTOWN...RUSSELLVILLE
700 PM EDT THU APR 2 2015 /600 PM CDT THU APR 2 2015/

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

MULTIPLE ROUNDS OF THUNDERSTORMS ARE EXPECTED TONIGHT. STORMS
THAT OCCUR THIS EVENING COULD BECOME STRONG TO SEVERE...WITH
DAMAGING WIND GUSTS AND LARGE HAIL.

ANOTHER THREAT IS HEAVY RAINFALL AND LOCALIZED FLOODING. THE
ATMOSPHERE IS VERY SATURATED AND RAIN STORMS WILL AFFECT MANY OF
THE SAME AREAS REPEATEDLY...PRODUCING HEAVY RAINFALL THAT WILL
RESULT IN POTENTIALLY LIFE THREATENING FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ON FRIDAY COULD CONTINUE TO PRODUCE HEAVY RAINFALL
OVER THE SAME AREAS AFFECTED TONIGHT...POTENTIALLY RESULTING IN
FLOODING. IN ADDITION...DAMAGING WINDS AND LARGE HAIL ARE
POSSIBLE IN THE AFTERNOON AND EVENING HOURS.

ADDITIONAL STORMS ARE FORECAST FOR THE NEXT WORK WEEK AS ANOTHER
COLD FRONT STALLS OVER THE MIDWEST. THE BEST CHANCE FOR STORMS
WILL BE TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT STRONG OR DAMAGING WINDS...HAIL...AND
FLOODING THROUGH FRIDAY EVENING.

KYZ036-037-039>043-046>049-054>057-062>067-071>078-081-082-032300-
SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-MARION KY-
BOYLE KY-GARRARD KY-MADISON KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-WARREN KY-SIMPSON KY-ALLEN KY-
BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
INCLUDING THE CITIES OF...GEORGETOWN...CYNTHIANA...LAWRENCEBURG...
VERSAILLES...LEXINGTON...PARIS...CARLISLE...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...LEBANON...DANVILLE...
LANCASTER...RICHMOND...BROWNSVILLE...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
700 PM EDT THU APR 2 2015 /600 PM CDT THU APR 2 2015/

...SEVERE THUNDERSTORM WATCH 16 IN EFFECT UNTIL 10 PM EDT /9 PM CDT/
THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

MULTIPLE ROUNDS OF THUNDERSTORMS ARE EXPECTED TONIGHT. STORMS
THAT OCCUR THIS EVENING COULD BECOME STRONG TO SEVERE...WITH
DAMAGING WIND GUSTS AND LARGE HAIL.

ANOTHER THREAT IS HEAVY RAINFALL AND LOCALIZED FLOODING. THE
ATMOSPHERE IS VERY SATURATED AND RAIN STORMS WILL AFFECT MANY OF
THE SAME AREAS REPEATEDLY...PRODUCING HEAVY RAINFALL THAT WILL
RESULT IN POTENTIALLY LIFE THREATENING FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ON FRIDAY COULD CONTINUE TO PRODUCE HEAVY RAINFALL
OVER THE SAME AREAS AFFECTED TONIGHT...POTENTIALLY RESULTING IN
FLOODING. IN ADDITION...DAMAGING WINDS AND LARGE HAIL ARE
POSSIBLE IN THE AFTERNOON AND EVENING HOURS.

ADDITIONAL STORMS ARE FORECAST FOR THE NEXT WORK WEEK AS ANOTHER
COLD FRONT STALLS OVER THE MIDWEST. THE BEST CHANCE FOR STORMS
WILL BE TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT STRONG OR DAMAGING WINDS...HAIL...AND
FLOODING THROUGH FRIDAY EVENING.

AMS/RJS

In the hours before

Special weather statement, Apr 2, 5:36 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
536 PM CDT THU APR 2 2015

KYZ063>066-074>078-081-022320-
ADAIR KY-BARREN KY-CASEY KY-CUMBERLAND KY-GREEN KY-HART KY-METCALFE
KY-MONROE KY-RUSSELL KY-TAYLOR KY-
536 PM CDT THU APR 2 2015

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
HALF INCH HAIL...AND 50 MPH WINDS WILL MOVE EAST ACROSS
HART...METCALFE...AND MONROE COUNTIES...

AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF
GREENSBURG TO 7 MILES NORTH OF RED BOILING SPRING...AND MOVING EAST
AT 65 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  TOMPKINSVILLE...
  GREENSBURG...
  EDMONTON...
  COLUMBIA...
  CAMPBELLSVILLE...
  BLACK GNAT AND WRIGHTS...
  ELK HORN AND ATCHISON...
  SPECK AND FEATHERSBURG...
  BASS AND ATTERSON...

THESE STORMS WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 27 AND 49.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3664 8595 3733 8580 3741 8499 3663 8535
TIME...MOT...LOC 2236Z 271DEG 56KT 3731 8559 3663 8577

JSD
Local storm report, Apr 2, 5:57 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
657 PM EDT THU APR 2 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     PEWEE VALLEY            38.31N 85.49W
04/02/2015                   OLDHAM             KY   BROADCAST MEDIA

            ROOF OF PORCH BLOWN ACROSS YARD. LARGE LIMBS
            DOWN.

&&

NWS LOUISVILLE KY
IRIS SYSTEM
Special weather statement, Apr 2, 6:03 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
603 PM CDT THU APR 2 2015

KYZ023-026-022335-
HANCOCK KY-OHIO KY-
603 PM CDT THU APR 2 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF LIVERMORE...AND MOVING EAST
AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HARTFORD...
  BUFORD AND HEFLIN...
  BELLS RUN AND BEDA...
  TAFFY AND DUKEHURST...
  RALPH AND ADABURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3749 8710 3755 8706 3764 8695 3763 8692
      3767 8683 3771 8687 3775 8683 3779 8682
      3781 8672 3748 8670 3742 8711 3745 8711
      3749 8713
TIME...MOT...LOC 2303Z 258DEG 32KT 3757 8708

EER
Special weather statement, Apr 2, 6:09 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
609 PM CDT THU APR 2 2015

KYZ064>066-077-078-081-082-022340-
ADAIR KY-CASEY KY-CLINTON KY-CUMBERLAND KY-GREEN KY-RUSSELL KY-TAYLOR
KY-
609 PM CDT THU APR 2 2015

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HALF INCH
HAIL...AND 50 MPH WINDS WILL MOVE EAST ACROSS
CUMBERLAND...CLINTON...AND ADAIR COUNTIES...

AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF
COLUMBIA TO 9 MILES NORTHWEST OF BYRDSTOWN...AND MOVING EAST AT 60
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HALF INCH HAIL...AND STRONG
GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

  MAINLY RURAL AREAS OF ADAIR...CLINTON...CUMBERLAND...RUSSELL...
  SOUTHEASTERN GREEN...SOUTHERN CASEY AND SOUTHERN TAYLOR COUNTIES.

THESE STORMS WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 49 AND 62.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WILL DEVELOP. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3663 8544 3664 8546 3666 8548 3724 8543
      3723 8473 3712 8490 3705 8490 3699 8483
      3695 8490 3696 8494 3692 8495 3686 8506
      3683 8506 3676 8500 3670 8502 3668 8500
      3662 8500
TIME...MOT...LOC 2308Z 271DEG 53KT 3720 8517 3662 8526

JSD
Special weather statement, Apr 2, 6:31 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
631 PM CDT THU APR 2 2015

KYZ023-024-026-027-030000-
BRECKINRIDGE KY-GRAYSON KY-HANCOCK KY-OHIO KY-
631 PM CDT THU APR 2 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF WHITESVILLE...AND MOVING
EAST AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HARDINSBURG...
  SHREVE AND HITES FALLS...
  HICKORY CORNER AND DEMPSTER...
  FALLING BRANCH AND CONCORD...
  MCDANIELS AND MCCOY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3770 8679 3783 8632 3761 8626 3759 8628
      3759 8626 3751 8624 3741 8680
TIME...MOT...LOC 2332Z 259DEG 37KT 3756 8673

EER
Special weather statement, Apr 2, 6:56 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
656 PM CDT THU APR 2 2015

KYZ026-061-030015-
BUTLER KY-OHIO KY-
656 PM CDT THU APR 2 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 50 MPH WINDS...

AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF MORGANTOWN...AND MOVING EAST
AT 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  MORGANTOWN...
  EDEN AND GILSTRAP...
  WELCOME AND BROOKLYN...
  GRANCER AND WELCHS CREEK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3741 8662 3739 8661 3738 8657 3723 8649
      3721 8684 3730 8690
TIME...MOT...LOC 2357Z 256DEG 33KT 3727 8677

EER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 7:00 PM CDTSevere Thunderstorm WarningLMKButler, Grayson, Ohio30 min
Apr 2, 9:47 PM CDTSpecial Weather StatementLMKJefferson28 min
Apr 2, 10:33 PM CDTAreal Flood AdvisoryLMKTrimble2 hr
Apr 2, 11:33 PM CDTAreal Flood AdvisoryLMKHenry, Jefferson, Meade, Oldham, Trimble2 hr
Apr 3, 12:16 AM CDTAreal Flood AdvisoryLMKBullitt, Franklin, Harrison, Henry, Jefferson, Oldham and 3 more2 hr
Apr 3, 1:01 AM CDTAreal Flood AdvisoryLMKAnderson, Bourbon, Clark, Fayette, Franklin, Harrison and 6 more2 hr
Apr 3, 1:16 AM CDTFlash Flood WarningLMKJefferson3 hr
Apr 3, 1:41 AM CDTFlash Flood WarningLMKAnderson, Franklin, Shelby, Spencer, Woodford3 hr
Apr 3, 2:23 AM CDTAreal Flood AdvisoryLMKAnderson, Clark, Fayette, Garrard, Jessamine, Madison and 4 more3 hr
Apr 3, 2:56 AM CDTFlash Flood WarningLMKBullitt, Jefferson, Meade3 hr
Apr 3, 3:37 AM CDTFlash Flood WarningLMKAnderson, Bullitt, Fayette, Jessamine, Mercer, Nelson and 2 more3 hr
Apr 3, 4:10 AM CDTFlash Flood WarningLMKBullitt, Jefferson3 hr
Apr 3, 4:43 AM CDTAreal Flood WarningLMKAnderson, Franklin, Shelby, Spencer, Woodford7 hr
Apr 3, 5:12 AM CDTAreal Flood WarningLMKAnderson, Bullitt, Clark, Fayette, Jessamine, Madison and 5 more3 hr
Apr 3, 5:28 AM CDTSpecial Weather StatementLMKHart27 min
Apr 3, 5:57 AM CDTAreal Flood WarningLMKMeade78 min
Apr 3, 6:31 AM CDTSpecial Weather StatementLMKBarren, Metcalfe29 min
Apr 3, 6:57 AM CDTAreal Flood WarningLMKBullitt, Jefferson6 hr
Apr 3, 7:13 AM CDTAreal Flood WarningLMKMeade6 hr
Apr 3, 8:13 AM CDTAreal Flood WarningLMKAnderson, Bullitt, Clark, Fayette, Jessamine, Madison and 3 more6 hr
Apr 3, 8:23 AM CDTRiver Flood WarningLMKBourbon52 hr
Apr 3, 8:34 AM CDTRiver Flood WarningLMKGarrard, Jessamine, Mercer39 hr
Apr 3, 8:34 AM CDTRiver Flood WarningLMKAnderson, Franklin, Woodford4 days
Apr 3, 8:34 AM CDTRiver Flood WarningLMKCarroll, Henry, Owen5 days
Apr 3, 8:34 AM CDTRiver Flood WarningLMKHardin, Nelson4 days
Apr 3, 8:34 AM CDTRiver Flood WarningLMKBullitt29 hr
Apr 3, 9:18 AM CDTRiver Flood WarningLMKNicholas, Robertson4 days
Apr 3, 9:31 AM CDTRiver Flood WarningLMKOhio47 hr
Apr 3, 9:31 AM CDTRiver Flood WarningLMKEdmonson3 days
Apr 3, 9:31 AM CDTRiver Flood WarningLMKButler, Warren5 days
Apr 3, 9:31 AM CDTRiver Flood WarningLMKButler, Muhlenberg, Ohio8 days
Apr 3, 9:43 AM CDTRiver Flood WarningLMKHarrison52 hr
Apr 3, 10:20 AM CDTRiver Flood AdvisoryLMKJefferson, Oldham51 hr
Apr 3, 10:20 AM CDTRiver Flood AdvisoryLMKJefferson, Meade51 hr
Apr 3, 10:20 AM CDTRiver Flood AdvisoryLMKBreckinridge, Hancock51 hr
Apr 3, 10:23 AM CDTRiver Flood WarningLMKHancock18 days
Apr 3, 10:36 AM CDTAreal Flood AdvisoryLMKBarren, Breckinridge, Butler, Edmonson, Grayson, Hancock and 6 more114 min
Apr 3, 12:04 PM CDTAreal Flood WarningLMKMeade6 hr
Apr 3, 12:07 PM CDTAreal Flood WarningLMKAnderson, Bourbon, Bullitt, Clark, Fayette, Franklin and 14 more6 hr
Apr 3, 1:14 PM CDTSpecial Weather StatementLMKHancock31 min
Apr 3, 1:32 PM CDTSpecial Weather StatementLMKSimpson28 min
Apr 3, 1:40 PM CDTSpecial Weather StatementLMKLogan, Warren30 min
Apr 3, 1:47 PM CDTSpecial Weather StatementLMKJefferson, Meade, Oldham28 min
Apr 3, 1:51 PM CDTFlash Flood WarningLMKBullitt, Jefferson, Oldham, Shelby, Spencer3 hr
Apr 3, 2:08 PM CDTSpecial Weather StatementLMKBarren, Edmonson, Hart, Warren32 min
Apr 3, 2:39 PM CDTFlash Flood WarningLMKAnderson, Franklin, Mercer, Shelby, Spencer, Woodford3 hr
Apr 3, 2:39 PM CDTSpecial Weather StatementLMKGreen, Taylor31 min
Apr 3, 2:58 PM CDTSpecial Weather StatementLMKAnderson, Fayette, Woodford32 min
Apr 3, 3:00 PM CDTFlash Flood WarningLMKBourbon, Clark, Fayette, Harrison, Jessamine, Madison and 3 more3 hr
Apr 3, 3:09 PM CDTSpecial Weather StatementLMKLincoln, Taylor46 min
Apr 3, 3:41 PM CDTFlash Flood WarningLMKBreckinridge, Bullitt, Grayson, Hardin, Larue, Meade3 hr
Apr 3, 3:45 PM CDTSpecial Weather StatementLMKBullitt20 min
Apr 3, 4:12 PM CDTSpecial Weather StatementLMKClark8 min
Apr 3, 5:05 PM CDTSpecial Weather StatementLMKHarrison, Scott30 min
Apr 3, 5:29 PM CDTSpecial Weather StatementLMKClinton31 min
Apr 3, 5:33 PM CDTAreal Flood WarningLMKBreckinridge, Hancock, Meade12 hr
Apr 3, 5:34 PM CDTSpecial Weather StatementLMKJessamine31 min
Apr 3, 5:44 PM CDTAreal Flood WarningLMKAnderson, Bullitt, Franklin, Henry, Jefferson, Mercer and 6 more12 hr
Apr 3, 5:57 PM CDTAreal Flood WarningLMKBourbon, Clark, Fayette, Garrard, Harrison, Jessamine and 4 more12 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.